"The newer classes of antidepressants are thought to be generally safer than TCA in overdose. However, all selective serotonin reuptake inhibitors (SSRI) may be associated with seizures in overdose  . Among the SSRI, citalopram may have a higher occurrence of seizures in overdose, with a 6% prevalence in one series . "
[Show abstract][Hide abstract] ABSTRACT: Drug- and toxin-associated seizures may result from exposure to a wide variety of agents. Obtaining a comprehensive history behind the exposure is generally more helpful than diagnostic testing. Most DTS may be managed with supportive care, including benzodiazepines, except in the case of agents that require a specific intervention or antidote.
Medical Clinics of North America 12/2005; 89(6):1297-321. DOI:10.1016/j.mcna.2005.06.004 · 2.80 Impact Factor
[Show abstract][Hide abstract] ABSTRACT: Drug- and toxin-associated seizures (DTS) may result from exposure to a wide variety of agents. Most DTS can be managed with supportive care. First-line anticonvulsant therapy should include benzodiazepines, unless agents require a specific antidote. Phenytoin is generally not expected to be useful for DTS and in some instances may be harmful. In this article the authors discuss the pathophysiology of DTS, the potential differential diagnosis, and the clinical presentation. They also review selected agents that cause DTS and provide an overview of how the clinician should approach the management of patients who have DTS.
Clinics in Laboratory Medicine 04/2006; 26(1):185-209, ix. DOI:10.1016/j.cll.2006.01.009 · 1.35 Impact Factor
[Show abstract][Hide abstract] ABSTRACT: Atypical antipsychotics are known to be associated with electroencephalogram abnormalities. Olanzapine can lower seizure threshold and induce epileptiform discharges. However in patients on olanzapine for the treatment of a primary psychiatric disorder, clinical seizure is a rare occurrence. We report the case of a 25-year-old man with a diagnosis of paranoid schizophrenia with obsessive-compulsive disorder of 8 years' duration who developed new-onset generalized tonic-clonic seizure with exposure to olanzapine. Electroencephalogram showed epileptiform discharges; results of computed tomographic scan and metabolic investigations were normal. His antipsychotic was changed to haloperidol, and the patient showed a significant improvement in psychotic symptoms with no recurrence of seizures and did not require anticonvulsant therapy. Olanzapine has a profile similar to that of clozapine and shares its seizure-inducing potential. Typical antipsychotics such as haloperidol might be a safer option for such patients.
Note: This list is based on the publications in our database and might not be exhaustive.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.